Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 1, NWS Wilmington, NC

February 28, 20116 counties in South Carolina; Robeson County, North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Feb 28, 2011, 7:53 PM EST for 6 counties in South Carolina; Robeson County, North Carolina. It was in force for 67 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 28, 2011, 7:53 PM EST (00:53 UTC)
Expired
Feb 28, 2011, 9:00 PM EST
In force
67 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

Counties Robeson County, NC, Darlington County, SC, Dillon County, SC, Florence County, SC, Horry County, SC, Marion County, SC, Marlboro County, SC

The radar

The Columbia radar (KCAE), 131 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 28, 8:12 PM ESTTSTM WND DMG2 N North Hartsville, SCTREE DOWN AT INTERSECTION OF OUSLEYDALE AND TORY JAMES ROADS. TIME ESTIMATED BASED ON RADAR
Feb 28, 8:12 PM ESTTSTM WND DMG4 Se Clyde, SCTREE DOWN ALONG KELLYBELLE ROAD. TIME ESTIMATED BASED ON RADAR
Feb 28, 8:17 PM ESTTSTM WND DMG5 Wnw Floyd, SCTREES DOWN AT CENTERVILLE AND N CENTER ROAD. TIME ESTIMATED BASED ON RADAR
Feb 28, 8:21 PM ESTTSTM WND DMG3 Sw Society Hill, SCMULTIPLE WIRES DOWN ON US-52. TIME ESTIMATED BASED ON RADAR
Feb 28, 8:31 PM ESTTSTM WND DMG4 Nne Dillon, SC1 LARGE PINE TREE UPROOTED ALONG HIGHWAY 95 JUST NORTH OF THE SC WELCOME CENTER. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 28, 7:51 PM ESTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 0.9 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2011-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 22 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2011-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 174 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
22 J/kg
Mixed-layer CIN
-366 J/kg
Mixed-layer LCL
1048 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
174 m²/s²
0-3 km storm-relative helicity
200 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

386 
WUUS52 KILM 010053
SVRILM
NCC155-SCC031-033-041-051-067-069-010200-
/O.NEW.KILM.SV.W.0001.110301T0053Z-110301T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
753 PM EST MON FEB 28 2011

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN HORRY COUNTY IN NORTHEAST SOUTH CAROLINA
  MARION COUNTY IN NORTHEAST SOUTH CAROLINA
  NORTHERN FLORENCE COUNTY IN NORTHEAST SOUTH CAROLINA
  DARLINGTON COUNTY IN NORTHEAST SOUTH CAROLINA
  DILLON COUNTY IN NORTHEAST SOUTH CAROLINA
  MARLBORO COUNTY IN NORTHEAST SOUTH CAROLINA
  SOUTHWESTERN ROBESON COUNTY IN SOUTHEAST NORTH CAROLINA

* UNTIL 900 PM EST

* AT 749 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 14 MILES NORTHWEST OF CLYDE...OR
  19 MILES NORTHWEST OF HARTSVILLE...AND MOVING EAST AT 55 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
   CLYDE...
   NORTH HARTSVILLE...
   AUBURN...
   DOVESVILLE...
   CHAVISTOWN...
   BENNETTSVILLE...

MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EST
TUESDAY MORNING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3449 8004 3451 7998 3449 7990 3454 7983
      3460 7982 3462 7979 3469 7988 3477 7994
      3481 7992 3481 7967 3464 7947 3464 7944
      3436 7913 3378 7910 3416 8015 3421 8011
      3435 8018 3431 8024 3437 8029
TIME...MOT...LOC 0053Z 263DEG 56KT 3451 8030

$$

15
2 follow-up statements
193 
WWUS52 KILM 010124
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
824 PM EST MON FEB 28 2011

NCC155-SCC031-033-041-051-067-069-010200-
/O.CON.KILM.SV.W.0001.000000T0000Z-110301T0200Z/
ROBESON NC-MARLBORO SC-DILLON SC-DARLINGTON SC-FLORENCE SC-MARION SC-
HORRY SC-
824 PM EST MON FEB 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EST
FOR NORTHWESTERN HORRY...MARION...NORTHERN FLORENCE...DARLINGTON...
DILLON...MARLBORO AND SOUTHWESTERN ROBESON COUNTIES...

AT 821 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES NORTHEAST OF
SOCIETY HILL...OR 7 MILES SOUTHWEST OF BENNETTSVILLE...MOVING EAST AT
55 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CLAUSSEN...
HYMAN...BLENHEIM...PAMPLICO...BROWNSVILLE...OAK GROVE...TATUM...
DUNBAR...BINGHAM...BLUE BRICK...CLIO...MCCOLL...GRESHAM...SELLERS...
MINTURN...WEST MARION...LATTA...MARION...BRITTON NECK...LITTLE
ROCK...DILLON...RAINS...FLOYDALE...ZION...HAMER...SMITHBORO...
GALIVANTS FERRY...FORK...PEE DEE CROSSROADS...SOUTH OF THE BORDER...
GAPWAY...MULLINS...AYNOR...KEMPER...HORRY...LAKE VIEW AND NICHOLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EST
TUESDAY MORNING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3449 8004 3451 7998 3449 7990 3454 7983
      3460 7982 3462 7979 3469 7988 3477 7994
      3481 7992 3481 7967 3464 7947 3464 7944
      3436 7913 3378 7910 3416 8015 3421 8011
      3435 8018 3431 8024 3437 8029
TIME...MOT...LOC 0124Z 263DEG 56KT 3456 7972

$$

15
408 
WWUS52 KILM 010200
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
900 PM EST MON FEB 28 2011

NCC155-SCC031-033-041-051-067-069-010207-
/O.EXP.KILM.SV.W.0001.000000T0000Z-110301T0200Z/
ROBESON NC-MARLBORO SC-DILLON SC-DARLINGTON SC-FLORENCE SC-MARION SC-
HORRY SC-
900 PM EST MON FEB 28 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HORRY...MARION...
NORTHERN FLORENCE...DARLINGTON...DILLON...MARLBORO AND SOUTHWESTERN
ROBESON COUNTIES WILL EXPIRE AT 900 PM EST...

AT 854 PM EST...THE SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING
HAVE WEAKENED...THUS THE WARNING WAS ALLOWED TO EXPIRE.

THE STORMS BETWEEN FLOYDALE AND KEMPER WILL REMAIN STRONG ENOUGH TO 
PRODUCE 35 TO 45 MPH WIND GUSTS AS THEY MOVE TO THE EAST NORTHEAST 
AT 50 MPH. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EST
TUESDAY MORNING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3449 8004 3451 7998 3449 7990 3454 7983
      3460 7982 3462 7979 3469 7988 3477 7994
      3481 7992 3481 7967 3464 7947 3464 7944
      3436 7913 3378 7910 3416 8015 3421 8011
      3435 8018 3431 8024 3437 8029
TIME...MOT...LOC 0157Z 269DEG 55KT 3428 7946

$$

DCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 28, 6:25 PM EST, 1 hour 28 minutes earlier.

Area forecast discussion, Feb 28, 6:25 PM EST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
625 PM EST MON FEB 28 2011

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL ACCOMPANY A COLD FRONT TONIGHT THAT
WILL USHER IN SOME COOL AIR TUESDAY AND WEDNESDAY. HIGH PRESSURE
WILL BE CENTERED OVER THE NORTHEAST AND RIDGE INTO THE CAROLINAS
INTO THE WEEKEND. A STRONG UPPER LEVEL STORM AND COLD FRONT MAY
AFFECT THE REGION BY SUNDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM MONDAY...VERY BREEZY AND GUSTY THIS AFTERNOON IN THE
TIGHT GRADIENT PRECEDING A STRONG COLD FRONT. OBSERVATIONS SHOWING
THAT SWLY WINDS OF 20 TO 25 KTS WITH GUSTS TO 35 KTS ARE COMMON
ACROSS THE FORECAST AREA. STRONG WINDS WILL CONTINUE INTO THE
EVENING HOURS AS THE FRONT APPROACHES AND AS THE CORE OF AN 850MB
JET DROPS CLOSER TO THE EASTERN CAROLINAS.

COMPOSITE RADAR LOOPS AND LIGHTNING PLOTS SHOW ABUNDANT CONVECTION
IS ACCOMPANYING THE FRONT AS IT MOVES ACROSS THE APPALACHIANS. SPC
HAS BLANKETED THE AREA IN ADVANCE OF THE FRONT WITH SVR WATCHES AND
ALSO HAS US IN A SLIGHT RISK AREA FOR SEVERE WEATHER WITH THE
PRIMARY THREAT BEING DAMAGING WIND GUSTS. SOUNDING ANALYSIS SHOWS
MORE INSTABILITY THAN PREVIOUS EVENTS. 850 MB WINDS IN THE 40 TO 50
KT RANGE DURING THIS EVENT...SO THE POTENTIAL EXISTS FOR DAMAGING
WIND GUSTS BEING BROUGHT DOWN IN STRONG CONVECTION. FORTUNATELY FOR
THE IMMEDIATE COASTAL AREAS...THE MARINE INFLUENCE NEAR THE COOL
COASTAL WATERS WILL ACT TO DAMPEN STRONG CONVECTION. INLAND
LOCATIONS WILL HAVE MORE FAVORABLE CONDITIONS FOR STRONG CONVECTION.
SWEET SPOT FOR STRONGEST CONVECTION WILL BE BETWEEN 10 PM AND 1 AM
TONIGHT AS THE FRONT SWEEPS FROM NW TO SE. FRONT WILL BE OFFSHORE
WELL BEFORE DAYBREAK.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 3 PM MONDAY...THE HIGHLIGHT OF THE SHORT TERM PERIOD WILL BE
THE COOL TEMPERATURES. CLOUDS AND PERHAPS AN ISOLATED LINGERING
SHOWER MAY STILL BE AFFECTING THE COAST TUESDAY MORNING BUT BOTH
WILL QUICKLY EXIT OFFSHORE AS A SHORTWAVE CUTS ACROSS THE REGION IN
LOW AMPLITUDE MID LEVEL FLOW. IMPRESSIVE SURFACE PRESSURE RISES IN
THE CAA REGIME THAT FOLLOWS BUT GRADIENT QUICKLY MOVES OFFSHORE AS
WELL...PREVENTING FROM MUCH OF A GUSTY WIND FROM DEVELOPING.
AFTERNOON HIGHS IN THE UPPER 50S TO LOW 60S. CONTINUED CAA AND LIGHT
WINDS WILL ALLOW TUESDAY NIGHT LOWS TO PLUMMET INTO THE LOWER 30S
EXCEPT FOR ALONG THE IMMEDIATE COAST. COLD ADVECTION ALMOST SHUTS
DOWN ON WEDNESDAY BUT OVERALL THE AFTERNOON WILL END UP A FEW
DEGREES WARMER...LIKELY DUE TO SOLAR INSOLATION. A SECONDARY HIGH
STARTS TO BUILD IN FROM THE NORTH WEDNESDAY NIGHT BRINGING A MORE
ACTIVE BREEZE AS COMPARED TO TUESDAY NIGHT. THIS KEEPS LOWS FROM
GETTING AS CHILLY AND MOST PLACES WILL BE WITHIN A FEW DEGREES
EITHER SIDE OF 40.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
EMPHASIS ON THE EXTENDED CONTINUES TO BE NEAR THE END OF THE
PERIOD WHEN A SIGNIFICANT SHORTWAVE TRAVERSING THE COUNTRY MOVES
ACROSS THE SOUTHEAST. HPC IS FAVORING A SOLUTION THE ECMWF
OPERATIONAL AND HAVE FOLLOWED THESE DETAILS FOR THE MOST PART.
HIGHEST POPS WITH THIS SYSTEM OCCUR SUNDAY FROM WEST TO EAST. FOR
THURSDAY THROUGH SATURDAY...HEIGHT FALLS IN THE CENTRAL U.S.
STRENGTHEN THE RIDGE DOWNSTREAM AND SURFACE HIGH PRESSURE ACROSS
OUR AREA. THE ONLY POPS FOR THIS TIME OCCUR FRIDAY AS THEY SNEAK
IN FROM THE WEST VIA WEAK UPSLOPE FLOW AND CONVECTION.
TEMPERATURES WILL BE NEAR CLIMATOLOGY THURSDAY AND FRIDAY AS MODEL
GUIDANCE CONTINUES TO COOL ACROSS THE BOARD. FOR THE WEEKEND
TEMPERATURES INCREASE MARKEDLY AS THE WEDGE BREAKS WITH THE
APPROACHING SYSTEM.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
AS OF 00Z...MODERATE CONFIDENCE FORECAST OVERNIGHT DUE TO TIMING OF
FROPA AND ASSOCIATED RESTRICTIONS IN CONVECTION.

GUSTY WINDS CONTINUE THIS EVE AHEAD OF STRONG COLD FRONT MAKING ITS
WAY ACROSS THE UPSTATE CAROLINAS. SW WINDS AROUND 15 KTS...GUSTING
25 TO 30 KTS...WILL CONTINUE AS PG REMAINS PINCHED AHEAD OF THE
BOUNDARY. WITH WIND VECTOR NEARLY IDEAL FOR SEA FOG/STRATUS AT CRE
HAVE INTRODUCED TEMPO IFR VSBYS THERE FOR THE FIRST SEVERAL HOURS OF
THIS TAF VALID PERIOD. WITH TD/S ONLY MARGINALLY ABOVE OCEAN
TEMPS...AND ONLY A FEW HOURS RESIDENCE TIME BEFORE FROPA...DO NOT
ATTM BELIEVE VERY DENSE FOG WILL INVADE CRE...BUT WILL MONITOR
CLOSELY FOR POSSIBLE AMD/S. MYR WILL LIKELY AVOID SEA FOG DUE TO THE
WIND DIRECTION. AS FRONT APPROACHES TONIGHT...WINDS WILL VEER MORE
TO THE WEST PUSHING ANY SEA FOG OFFSHORE AND ENDING THE THREAT FOR
IFR VSBYS.

CONCERN THEN BECOMES APPROACHING FRONT AND ASSOCIATED CONVECTION.
SQUALL LINE CURRENTLY JUST AHEAD OF COLD FRONT WILL RAPIDLY PUSH
EASTWARD THROUGH THE CWA...DURING ROUGHLY THE 02Z TO 08Z TIMEFRAME.
BEST OMEGA IS ACROSS INLAND ZONES SO HAVE INCLUDED -TSRA AT
LBT/FLO...WITH +SHRA AND CB AT THE COAST. IFR VSBYS ARE LIKELY IN
HEAVIER RAIN. HAVE NOT MENTIONED PRECIP INDUCED IFR CIGS BASED OFF
UPSTREAM OBS...BUT IN ANY HEAVIER SHOWER OR TSTM A BRIEF IFR CIG IS
POSSIBLE. POST FRONTAL STRATUS BEHIND THE FRONT WILL OCCUR AS
WELL...WITH THE HEIGHT DEPENDENT ON HOW SATURATED THE LOW LEVELS CAN
REMAIN AS DRY AIR WORKS IN QUICKLY TO THE SURFACE. FOR NOW HAVE MVFR
AND WILL UPDATE WITH LATER ISSUANCES AS FROPA OCCURS. WINDS WILL
REMAIN STRONG BEHIND THE FRONT...VEERING TO THE NORTH AND GUSTING TO
20 KTS OR MORE. VFR WILL DEVELOP EARLY ON TUESDAY WITH SKC DURING
THE AFTN AND WINDS REMAINING STRONG THROUGH THE END OF THIS VALID
PERIOD.

EXTENDED OUTLOOK...VFR.

&&

.MARINE...
NEAR TERM...
AS OF 3 PM MONDAY...DANGEROUS BOATING CONDITIONS WILL CONTINUE
THROUGH THE NEAR TERM WITH A SMALL CRAFT ADVISORY IN EFFECT THOUGH
THE PERIOD. SEAS HAVE BEEN GRADUALLY BUILDING THROUGH THE DAYLIGHT
HOURS AND ARE NOW IN THE 3 TO 5 FT RANGE ACCORDING TO BUOY
OBS...WITH SW WINDS OF 15 TO 20 KTS. WINDS WILL INCREASE
FURTHER...TO 20 TO 25 KTS AS A STRONG COLD FRONT APPROACHES FROM THE
NW. SEAS WILL BUILD TO 5 TO 7 FT BY THIS EVENING. WINDS WILL SHIFT
TO THE NW AS THE FRONT MOVES ACROSS THE WATERS IN THE EARLY MORNING
HOURS BEFORE SUNRISE. OFFSHORE TRAJECTORY OF THE WINDS WILL ALLOW
NEAR SHORE SEAS TO DROP BY A COUPLE OF FEET BY DAYBREAK.

SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 3 PM MONDAY...STRONGEST WINDS AT THE START OF THE PERIOD.
VIGOROUS PRESSURE RISES UNDERWAY IN COLD AIR ADVECTION REGIME BEHIND
COLD FRONT QUICKLY MOVING OFF THE COAST. STRONG SMALL CRAFT ADVISORY
IN EFFECT AND OCCASIONAL GUSTS TO GALE FORCE EXPECTED. WINDS WILL BE
OFFSHORE CAUSING QUITE A NEARSHORE VS OFFSHORE SPECTRUM OF WAVE
HEIGHTS. THE ADVISORY MAY HAVE TO BE EXTENDED A FEW ADDITIONAL HOURS
OVER NORTHERN ZONES AS THE 6 FT SEAS HANG ON LONGER. MUCH MORE
BENIGN CONDITIONS WILL SET IN BY TUESDAY NIGHT AS THE HIGH BUILDS
IN...PUSHING THE PINCHED GRADIENT FURTHER OFF THE COAST AND OUTSIDE
OF THE FORECAST ZONES. THIS HIGH WILL INITIALLY BE SITTING OVER THE
AREA ON MONDAY BRINGING A LIGHT NORTHEASTERLY WIND. LATER IN THE DAY
A WEAK FRONT WILL MOVE THROUGH AND VEER THE WIND DIRECTION. ANOTHER
HIGH STARTS BUILDING IN FROM THE NORTH WEDNESDAY NIGHT TURNING THE
WINDS TO A NORTHERLY DIRECTION AND BRINGING ABOUT A CATEGORY WORTH
OF WIND SPEED INCREASE.

LONG TERM MARINE...NE FLOW WILL CONTINUE FOR MOST OF THE PERIOD AS
HIGH PRESSURE REMAINS CENTERED ACROSS MAINE. ALMOST IMPOSSIBLE TO
TIME ANY NUMBER OF SURGES ASSOCIATED WITH THIS TYPE OF SETUP SO
LOWER CONFIDENCE IN WIND SPEEDS. IN GENERAL HOWEVER SPEEDS WILL BE A
KNOT OR TWO EITHER SIDE OF 15 KNOTS WITH THE HIGHER SPEEDS EARLIER.
SEAS WILL INCREASE QUICKLY WITH THE LONGEVITY OF THE FETCH FROM 2-4
FEET EARLY TO 6-8 FEET FRIDAY. AS THE FLOW WEAKENS AND CHANGES LATER
SATURDAY...SEAS WILL DROP BELOW SMALL CRAFT CRITERIA.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EST TUESDAY FOR
AMZ250-252-254-256.

&&

NEAR TERM...REK
SHORT TERM...MBB
LONG TERM...SHK
AVIATION...JDW
Hazardous weather outlook, Feb 28, 2:49 PM EST, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
249 PM EST MON FEB 28 2011

AMZ250-252-254-256-012000-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
249 PM EST MON FEB 28 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-012000-
ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-MARLBORO-
DARLINGTON-DILLON-FLORENCE-MARION-HORRY-WILLIAMSBURG-GEORGETOWN-
249 PM EST MON FEB 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

AN APPROACHING STRONG COLD FRONT WILL BRING INCREASING SOUTHWEST
WINDS TODAY. WINDS OF 20 TO 30 MPH CAN BE EXPECTED...WITH GUSTS AS
HIGH AS 40 MPH FROM THE SOUTHWEST THIS AFTERNOON AND EVENING. THERE
IS ALSO THE SLIGHT CHANCE FOR SEVERE THUNDERSTORMS TONIGHT...WITH
THE PRIMARY THREAT BEING FROM DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 10:02 PM ESTSpecial Marine WarningILM37 min
Feb 28, 8:22 PM ESTSpecial Weather StatementILMBladen, Columbus, Robeson53 min
Feb 28, 9:03 PM ESTSpecial Weather StatementILMBladen, Columbus, Pender57 min
Feb 28, 9:15 PM ESTSevere Thunderstorm WarningILMPender30 min
Feb 28, 9:54 PM ESTSpecial Weather StatementILMNew Hanover36 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2011Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.